Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 303, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 14, 2007, 8:03 PM EDT for Harnett County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2007, 8:03 PM EDT (00:03 UTC)
- Expired
- Sep 14, 2007, 9:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 150004
SVRRAH
NCC085-150100-
/O.NEW.KRAH.SV.W.0303.070915T0003Z-070915T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LILLINGTON...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LILLINGTON...
BUIES CREEK
ERWIN...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3551 7872 3544 7863 3533 7856 3527 7874
3525 7898 3556 7892
TIME...MOT...LOC 0003Z 337DEG 18KT 3539 7881
$$
BADGETT2 follow-up statements
000
WWUS52 KRAH 150033
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT FRI SEP 14 2007
NCC085-150100-
/O.CON.KRAH.SV.W.0303.000000T0000Z-070915T0100Z/
HARNETT NC-
830 PM EDT FRI SEP 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN HARNETT COUNTY...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF BUIES CREEK... OR ABOUT 5 MILES SOUTHEAST OF ANGIER...
MOVING EAST AT 30 MPH.
DAMAGING WINDS ARE LIKELY WITH THIS STORM... ALONG WITH VERY HEAVY
RAINFALL RATES OF 2 INCHES PER HOUR... AND FREQUENT LIGHTNING.
COATS AND RURAL NORTHEAST HARNETT COUNTY ARE IN THE PATH OF THIS
STORM.
LAT...LON 3551 7872 3544 7863 3533 7856 3527 7874
3525 7898 3556 7892
TIME...MOT...LOC 0030Z 299DEG 9KT 3543 7872
$$
BADGETT000
WWUS52 KRAH 150100
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT FRI SEP 14 2007
NCC085-150110-
/O.EXP.KRAH.SV.W.0303.000000T0000Z-070915T0100Z/
HARNETT NC-
900 PM EDT FRI SEP 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT COUNTY EXPIRED
AT 900 PM EDT...
LAT...LON 3551 7872 3544 7863 3533 7856 3527 7874
3525 7898 3556 7892
TIME...MOT...LOC 0033Z 299DEG 9KT 3543 7871
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:00 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 14, 4:00 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 400 PM EDT FRI SEP 14 2007 .SYNOPSIS...A MOIST AIR MASS COUPLED WITH AN AREA OF LOW PRESSURE THAT WILL CROSS CENTRAL NORTH CAROLINA THIS EVENING WILL CAUSE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE REGION TONIGHT. NORTHWEST WINDS BEHIND THE LOW PRESSURE SYSTEM WILL USHER COOLER DRIER AIR INTO THE AREA SATURDAY THROUGH SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... SCATTERED CONVECTION BEGINNING TO BLOSSOM IN THE MOIST UNSTABLE AIR MASS OVER THE REGION. AS THE MID LEVEL CIRCULATION (REMNANTS OF HUMBERTO) APPROACH AND CROSS CENTRAL NC THIS EVENING...EXPECT SHOWER/T-STORM COVERAGE TO INCREASE WITH POCKETS OF LOCALLY HEAVY/EXCESSIVE RAINFALL POSSIBLE...MAINLY OVER THE NW PIEDMONT WHICH HAS SEEN MOST OF THE RAIN SO FAR WITH THIS EVENT. WEAK SHEAR STILL NOTED ON VAD WIND PROFILES AND WIND FIELD EXPECTED TO STRENGTHEN THIS EVENING (FROM 15KTS TO ABOUT 25KTS) AS 850-700MB CYCLONE SLOWLY DEEPENS OVER OUR VICINITY. HOWEVER BY THE TIME THIS DEEPENING OCCURS...MODELS INDICATE THAT WIND FIELD WILL BE FAIRLY UNIDIRECTIONAL. THUS APPEARS THAT SEVERE WEATHER THREAT LIMITED AND MAINLY CONFINED BETWEEN NOW AND SUNSET. MOST AIR MASS COUPLED WITH APPROACHING MID LEVEL TROUGH AND INCREASING DIVERGENCE ALOFT SUPPLIED BY 250MB JET CROSSING THE EASTERN LAKES INTO SOUTHERN NEW ENGLAND SHOULD PROVIDE SUFFICIENT LIFT TO SUPPORT NUMEROUS SHOWERS/T-STORMS. THUS WILL MAINTAIN FORECAST FOR LOW END CATEGORICAL POPS THROUGH MIDNIGHT. MODELS IN GOOD AGREEMENT DEPICTING TROUGH CROSSING REGION AROUND 6Z. THUS....EXPECT CONVECTION TO DIMINISH W-E BETWEEN 06-12Z SAT. DEVELOPING/STRENGTHENING SURFACE-850MB NW FLOW WILL HELP TO DIMINISH CLOUD COVERAGE W-E ON SATURDAY. 850MB PROGS DEPICT DECENT COLD AIR ADVECTION TAKING PLACE THROUGHOUT THE DAY BUT DOWNSLOPE SHOULD OFFSET INITIAL SURGE OF COLD AIR. LOW LEVEL THICKNESS/TEMP SCHEME NOT DESIGNED FOR CAA EVENT. THUS WENT WITH MAX NUMBERS CLOSE TO MOS. (DUE TO SEVERE WEATHER IN PROGRESS....GRIDS AND FORECAST WILL BE LATE. PRODUCTS SHOULD BE OUT NLT 430 PM EDT). && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... COLD AIR ADVECTION EXPECTED TO CONTINUE SAT NIGHT THUS EXPECT SOME MIXING. THIS SHOULD KEEP TEMPS UP A BIT. ALSO RH CROSS SECTIONS INDICATE POTENTIAL FOR SOME HIGH LEVEL CLOUDS LATE SAT NIGHT. THUS WENT WITH MIN TEMPS A FEW DEGREES WARMER THAN MOS. WITH HIGH PRESSURE BUILDING INTO REGION SUNDAY/SUNDAY...EXPECT DRY AND PLEASANTLY COOL CONDITIONS. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS MAINLY IN THE MID 70S. WITH SURFACE RIDGE OVER REGION. EXPECT GOOD CONDITIONS TO REALIZE FULL COOLING POTENTIAL. EXPECT LOWS MON MORNING NEAR 50 TO NEAR 55 SE. CONTINUED DRY AND PLEASANT FOR MON AND MONDAY NIGHT. AIR MASS MODIFIES A BIT SO EXPECT TEMPS MON ABOUT 2-3 DEGREES WARMER MON. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MEDIUM RANGE MODELS ALL DEPICT A WEAK ELY WAVE MOVING TOWARD/INTO THE SE U.S. THIS PERIOD. PRESENCE OF LOW LEVEL RIDGE IN THE LEE OF THE APPALACHIANS COUPLED WITH MID/UPPER LEVEL RIDGING ALOFT IMMEDIATELY NORTH OF CENTRAL NC INDICATE THAT INFLUENCE OF ELY WAVE MAY BE FELT MORE TO OUR SOUTH. GFS APPEARS TOO WET AND MAY BE TOO QUICK TO DISMISS UPPER LEVEL RIDGE IN OUR VICINITY. THE 00Z RUN OF THE CANADIAN GIVES SOME SUPPORT TO THE GFS BUT PRODUCES JUST MINUSCULE AMOUNTS OF RAIN (GENERALLY LESS THAN A TENTH THROUGH THE PERIOD). THE 00Z ECMWF KEEPS THE HIGHEST RAIN THREAT IN VICINITY OF THE COAST WED-FRI AND THIS SEEMS REASONABLE. FOR CENTRAL NC...KEPT POPS MAINLY BELOW 20% THROUGH THE PERIOD EXPECT FOR THE COASTAL PLAIN AND THE SANDHILLS WHERE A 20% POP WAS MAINTAINED FOR THE POTENTIAL FOR SOME CONVECTION THU AFTERNOON AND AGAIN ON FRI. PLENTY OF TIME TO RAMP UP POPS IF ELY WAVE AND ASSOCIATED MOISTURE APPEARS AS ROBUST AS GFS INDICATES. DUE TO DEPTH OF ELY FLOW...POTENTIAL FOR EARLY MORNING FOG/STRATUS TO OCCUR ESPECIALLY AREAS EAST OF HIGHWAY 1. TEMPS THROUGH THE PERIOD WILL AVERAGE NEAR TO A LITTLE ABOVE NORMAL FOR MID SEPTEMBER...TYPICAL FOR A LOW LEVEL ELY FLOW REGIME. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... BROAD WAA COMBINED WITH DIFFERENTIAL HEATING WILL SUPPORT SCATTERED SHOWER ACTIVITY ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON. STRENGTHENING LOW-LEVEL SOUTHERLY FLOW WILL ALLOW BOUNDARY TO THE SOUTH TO LIFT SE TO NW AS A WARM FRONT...ALLOWING SURFACE WINDS TO SHIFT FROM OUT OF THE SSW. AS THE WARM SECTOR SPREADS NW INTO THE FORECAST AREA...EXPECT CEILINGS TO LIFT TO VFR CEILINGS FROM 3.5KFT TO 5KFT FROM 21Z TO 06Z WITH SHOWERS BECOMING MORE WIDESPREAD AS UPPER TROUGH AND ASSOCIATED DYNAMICS APPROACH FROM THE NW. THE ONLY EXCEPTION TO THE IMPROVING CEILINGS COULD BE AT INT AND GSO...WHERE LATER WARM FRONTAL PASSAGE MAY BE TOO CLOSE TO THE NOCTURNAL STABILIZING BL. THUS INT AND GSO COULD HOLD AT MVFR TO IFR THROUGH SATURDAY MORNING. PRECIP WILL TAPER OFF FROM NW TO SE BETWEEN 06 TO 12Z WITH COLD FRONTAL PASSAGE FROM THE NW. NSW EXPECTED AFTER 14Z AS DRY AND STABLE AIR FILTERS INTO CENTRAL NC A LARGE HIGH PRESSURE SYSTEM WILL BUILD FROM THE OHIO VALLEY AND DOWN THE DOWN THE EASTERN SEABOARD THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN DRY WEATHER AND VFR CONDITIONS THROUGH TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...CBL
Hazardous weather outlook, Sep 14, 5:11 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 511 PM EDT FRI SEP 14 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 511 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MPH ACROSS SECTIONS OF CENTRAL NORTH CAROLINA THROUGH 8 PM. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. THE STRONGER STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...BRIEF INSTANCES OF FUNNEL CLOUDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS EVENING. WSS
In the hours before
Special weather statement, Sep 14, 7:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 738 PM EDT FRI SEP 14 2007 NCZ040-074>076-083>086-150115- ANSON-CHATHAM-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND- 738 PM EDT FRI SEP 14 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...LEE...MOORE...MONTGOMERY...ANSON...HOKE AND SCOTLAND COUNTIES THROUGH 915 PM EDT... AT 738 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BROADWAY TO 5 MILES WEST OF PEACHLAND...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SANFORD TO 11 MILES EAST OF MONROE...MOVING EAST AT 15 MPH. THE STRONGER SHOWERS AND STORMS WILL OCCUR AROUND SOUTHERN PINES...WADESBORO...ANSONVILLE...AND ELLERBE. GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Local storm report, Sep 14, 7:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FUQUAY-VARINA 35.59N 78.79W
09/14/2007 WAKE NC TRAINED SPOTTER
A SPOTTER REPORTED A DOWNED TREE AND LIMBS...SUSPENDED ON
POWERLINES ON ACADEMY STREET.
&&
BSMITHLocal storm report, Sep 14, 7:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FUQUAY-VARINA 35.59N 78.79W
09/14/2007 WAKE NC AMATEUR RADIO
POWER LINES AND SEVERAL TREES DOWN ON AINGER ROAD AS WELL
AS RALEIGH STREET IN FUQUAY-VARINA.
&&
ORROCKLocal storm report, Sep 14, 7:49 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG FUQUAY-VARINA 35.59N 78.79W
09/14/2007 WAKE NC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A TREE DOWN ACROSS VANCE
STREET IN FUQUAY VARINA.
&&
BSMITHLocal storm report, Sep 14, 7:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG ANGIER 35.51N 78.74W
09/14/2007 HARNETT NC LAW ENFORCEMENT
SEVERAL TREES AND A FEW POWER LINES DOWN IN TOWN.
&&
ORROCKLocal storm report, Sep 14, 7:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FUQUAY-VARINA 35.59N 78.79W
09/14/2007 WAKE NC FIRE DEPT/RESCUE
TREES DOWN ON A NURSING HOME ON SUNSET LAKE ROAD IN
FUQUAY VARINA. FIRE DEPT. DISPATCHED TO REMOVE.
&&
BSMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:15 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Sep 14, 9:00 PM EDT | Flash Flood Warning | RAH | Harnett | 3 hr |
| Sep 14, 10:04 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Sep 14, 11:15 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.